Winter Storm, Greene
- When
- February 23, 6:00 PM EST to February 24, 4:00 AM EST
- Where
- Greene forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.036, -86.962 (the zone’s center; the record gives no point)
An area of low pressure brought heavy snow to southern sections of central Indiana. Around 6 inches of snow fell.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An area of low pressure brought heavy snow to southern sections of central Indiana. Around 6 inches of snow fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 23, 12:50 PM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST SUN FEB 23 2003 CORRECTED WARNING SUMMARY SECTION TO JUST ...TONIGHT... PROBLEM IS SMALL BUT WELL DEFINED SYSTEM THAT WILL BE CROSSING AREA TONIGHT. MODELS IN AGREEMENT WITH BASICS OF THIS. AS CONFERENCE CALL WITH NCEP POINTED OUT...THESE THINGS OFTEN PRODUCE NARROW BANDS OF MODERATE TO HEAVY SNOW...WHICH IS NOW HAPPENING TO OUR SW. I LIKE NCEP SHORT RANGE ENSEMBLE SOLUTION...WHICH IS SIMILAR TO ETA. THIS BASICALLY IS A CONSENSUS FCST. WOULD LEAN TOWARD ETA ANYHOW. ITS SUPERIOR LOW LEVEL RESOLUTION SHOULD HELP PIN DOWN WHERE SFC SYSTEM GOES. UNDER THIS SCENARIO SIGNIFICANT SNOW DEVELOPING RAPIDLY AFT 00Z. PROBABLY ENDING AROUND 12Z BUT WILL LAST SO CLOSE TO RUSH HOUR WILL CONTINUE WARNING INTO MORNING TO EHANCE AWARENESS. CLOUDY SKIES TOMORROW AFT SNOW ENDS UNTIL HIGH GETS CLOSER. SNOW AMOUNTS DERIVED FROM NCEP FORECAST AS DESCRIBED ABOVE. SNOWFALL GRADIENTS OFTEN EXTREMELY SHARP IN THESE SYSTEMS. EVERYONE WILL EITHER GO IN THE WARNING AREA OR NOT GET A HEADLINE...NO ADVISORIES. FOR TEMPS...COOLER MAV LOOKS REASONABLE BASED ON EXTRAPOLATION. .IND...HEAVY SNOW WARNING TNGT AND MON MRNG SRN TWO THIRDS KWIATKOWSKI
INZ021-028>031-035>049-051>057-060>065-067>072-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 551 AM EST SUN FEB 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY THERE WILL STILL BE SOME DRIFTING SNOW EARLY THIS MORNING OVER MUCH OF CENTRAL INDIANA...BUT ESPECIALLY THE EAST PORTION. A SNOW ADVISORY IS IN EFFECT OVER THE SOUTH TWO THIRDS OF CENTRAL INDIANA TONIGHT...SOUTH OF A LINE FROM CLINTON TO WINCHESTER. SNOW ACCUMULATION WILL BE 2 TO 5 INCHES...WITH ACCUMULATION MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL END OVER EAST INDIANA EARLY MONDAY MORNING. SNOW WILL BE POSSIBLE AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOW ACCUMULATION TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
9 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340504, 5340505, 5340506, 5340507, 5340508, 5340509, 5340510, 5340511, 5340512.